# SDR G1IA20241116075

- Difficulty date: November 16, 2024
- Submitted: November 21, 2024
- Operation: Air carrier
- Aircraft: N597P
- Make and model: Beech C90A
- Aircraft serial: LJ1597
- Aircraft time: 8,860 hours, 10,869 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Overtemp
- Location: Zone 200
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: H

## Discrepancy

WE HAD JUST LEVELED OFF AT 14,000' FOR CRUISE WHEN THE MED CREW REPORTED SMOKE AND THE SMELL OF SOMETHING BURNING IN THE CABIN.  I LOOKED AND THERE WASN'T MUCH SMOKE, BUT IT WAS THERE. I COULD BARELY SMELL IT IN THE COCKPIT BUT IT APPEARED TO BE THICKER IN THE CABIN.  THEY SAID IT KIND OF SMELLED LIKE A CROSS BETWEEN ELECTRICAL AND OVERHEATING HEATER. THEY WERE UNABLE TO LOCATE WHERE IT WAS COMING FROM. I TURNED THE HEAT ALL THE WAY DOWN AND THE SMOKE SEEMED TO DISSIPATE AFTER A FEW MINUTES. WE WERE OVER HALFWAY AT THAT POINT SO WE ELECTED TO CONTINUE ON TO KWRL. CORRECTIVE ACTION: WITH THE CABIN TEMP MODE AND VENT BLOWER IN “AUTO”, ELECTRIC GROUND HEAT IN “NORMAL”, AND THE CABIN TEMP SET TO “HIGH”, AND THE COCKPIT VENTS CLOSED AND CABIN AIR SET TO FULL DECREASE, EXCESSIVE HEAT AND MINIMAL AIR FLOW WAS FOUND AT THE REGISTERS.  THIS CONFIGURATION MATCHED THE CONFIGURATION OF THE FLIGHT THAT PRODUCED A BURNING SMELL AND SMOKE.  IN THIS CONFIGURATION ON THE GROUND, THE SMELL OF HOT PLASTIC WAS APPARENT, BUT THE CONFIGURATION WAS CHANGED BEFORE ANY SMOKE WAS PRODUCED.  THE LIGHT SMOKE PRODUCED DURING FLIGHT WAS LIKELY THE RESULT OF  FUZZ, LINT, AND OR DUST BUILT UP IN THE DUCTS, VALVES, AND PLENUM BEING EXPOSED TO THE HIGH HEAT OF THE ENVIRONMENTAL PLUMBING. INCREASING CABIN AIR AND OPENING COCKPIT VENTS IMMEDIATELY CAUSED THE TEMPERATURES AT THE REGISTERS TO DECREASE AND DISSIPATED THE HOT PLASTIC SMELL.  THE CAUSE OF THE DISCREPANCY WAS FOUND TO BE CALLING FOR HIGH HEAT WITH ALL COCKPIT VENTS CLOSED AND CABIN AIR SET TO FULL DECREASE. NO DEFECTS FOUND AT THIS TIME.
